Volume 8, Issue 24 (Spring 2014)                   IJT 2014, 8(24): 1034-1036 | Back to browse issues page

XML Persian Abstract Print


Download citation:
BibTeX | RIS | EndNote | Medlars | ProCite | Reference Manager | RefWorks
Send citation to:

Hassanian-Moghaddam H, Soltaninejad K, Ghoochani A, Mohebpour V, Shadnia S. The Report of Suicide by Ingestion of Lidocaine Topical Spray. IJT. 2014; 8 (24) :1034-1036
URL: http://ijt.arakmu.ac.ir/article-1-310-en.html
Department of Clinical Toxicology, Loghman Hakim Hospital Poison Center, Shahid Beheshti University of Medical Sciences, Tehran, Iran. , shdanitrc@sbmu.ac.ir
Abstract:   (7260 Views)
Background: Lidocaine is a local anesthetic and antiarrhythmic agent. There are reports on accidental and intentional cases of poisoning following injection of lidocaine while rare are the fatal cases realized after oral ingestion of lidocaine. Suicidal poisoning with lidocaine pharmaceutical formulations is rare since no pharmaceutical dosage forms for oral use are available except gels and sprays used as local anesthetics in dentistry.
Cases: Three cases of suicidal poisoning by ingestion of the content of lidocaine topical spray are reported in the present study. The cases developed episodes of seizure requiring diazepam and other therapeutic modalities upon admission. Eventually, one of the cases expired.
  Conclusion: To the best of our knowledge, this study is the first reported case of suicidal poisoning after ingestion of this formulation which highlights the fact that lidocaine topical spray formulation may be used for committing suicide. Ingestion of lidocaine present in topical spray can induce varying levels of toxicity that can even be fatal.
Full-Text [PDF 101 kb]   (2304 Downloads)    
Type of Study: Research | Subject: Special

Add your comments about this article : Your username or Email:
CAPTCHA code

Send email to the article author


© 2019 All Rights Reserved | Iranian Journal of Toxicology

Designed & Developed by : Yektaweb